MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® TRI-LOBE BALLOON CATHETER; CATHETER, PERCUTANEOUS

W. L. GORE & ASSOCIATES, INC. GORE® TRI-LOBE BALLOON CATHETER; CATHETER, PERCUTANEOUS
Model Number BCM1634
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Ischemia (1942); Muscle Weakness/Atrophy (1967)
Date of Event 11/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional devices included on this report are as follows: catalog #: mob37/ serial #: (b)(4)/ udi #: (b)(4) which is captured in manufacturer report #3007284313-2022-01981.Catalog # : mob37/ serial #: (b)(4)/ udi #: (b)(4) which is captured in manufacturer report #3007284313-2022-01982.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2020 the patient underwent endovascular treatment of a thoracoabdominal aortic aneurysm using a gore® excluder® thoracoabdominal branch endoprosthesis (tambe), gore® molding & occlusion balloon catheters, and a gore® tri-lobe balloon catheter in the aaa1701 tambe pivotal study.On (b)(6) 2020 spinal cord ischemia was reported.It was reportedly noted in the op notes that the spinal cord ischemia was suspected to be related to balloon molding versus device manipulation.Bilateral lower extremity weakness was also reported.It was reported that the patient was admitted to an in-patient rehabilitation center about an hour away.The event is ongoing.
 
Event or Problem Description
As of june 23, 2022, the event remains ongoing.The patient is now wheelchair bound.
 
Additional Manufacturer Narrative
H.6.Type of investigation code b14 remains unchanged.H.6.Investigation findings: code c19 - the review of the manufacturing paperwork verified that the lots involved in this event met all pre-release specifications.According to the gore® tri-lobe balloon catheter instructions for use, adverse events which may require intervention include, but are not limited to, local neurologic damage.H.6.Investigation findings code 3233 updated to code c19.H.6.Investigation conclusions code 11 updated to code d15.

Brand Name
GORE® TRI-LOBE BALLOON CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 1 B/P
32360 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
jenna lopez
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key14794787
Report Number3007284313-2022-01983
Device Sequence Number20278435
Product Code DQY
UDI-Device Identifier00733132605231
UDI-Public00733132605231
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K033670
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/28/2023
Device Model NumberBCM1634
Device Catalogue NumberBCM1634
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2022
Supplement Date Received by Manufacturer08/18/2022
Initial Report FDA Received Date06/23/2022
Supplement Report FDA Received Date08/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/28/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASPIRIN 81MG
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient Age71 YR
Patient SexMale
Patient Weight106 KG
Patient EthnicityNon Hispanic
Patient RaceWhite